Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Boston/Norton, MA

July 18, 2008Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2008, 7:36 PM EDT for Essex County, Massachusetts. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2008, 7:36 PM EDT (23:36 UTC)
Expired
Jul 18, 2008, 8:00 PM EDT
In force
24 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Essex County, MA

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:52 PM EDTTSTM WND DMGGloucester, MATREES DOWN ON WASHINGTON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 182336
SVRBOX
MAC009-190000-
/O.NEW.KBOX.SV.W.0151.080718T2336Z-080719T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
736 PM EDT FRI JUL 18 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GLOUCESTER...

* UNTIL 800 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
  ROCKPORT...OR 9 MILES SOUTHEAST OF NEWBURYPORT...AND MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLOUCESTER AND ROCKPORT BY 745 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

LAT...LON 4257 7065 4256 7070 4275 7084 4277 7079
      4270 7075 4267 7071 4269 7062 4267 7058
      4265 7057 4263 7058
TIME...MOT...LOC 2335Z 328DEG 32KT 4271 7071

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:20 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 18, 5:20 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT FRI JUL 18 2008

.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES INTO SAT. POTENTIAL FOR A FEW STRONG
TO SEVERE THUNDERSTORMS THIS EVENING ACROSS NORTHERN CT...WESTERN AND
CENTRAL MA AND SOUTHERN NH. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE
WIDESPREAD SUNDAY...AND ESPECIALLY NEXT WEEK AS A TROUGH OF LOW
PRESSURE SETS UP ACROSS THE NORTHEAST. TEMPERATURES WILL BEGIN TO
FALL BACK TO SEASONABLE NORMS NEXT WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD FROM NEW
YORK STATE INTO WESTERN NEW ENGLAND LATE THIS AFTERNOON. SOMEWHAT
MORE WIDESPREAD ACTIVITY IS EXPECTED TO DEVELOP EARLY THIS EVENING
ACROSS THE INTERIOR AS A SHORT WAVE APPROACHES FROM UPSTATE NEW YORK.
850-500 MB MID LEVEL LAPSE RATES EXPECTED TO STEEPEN IN RESPONSE TO
THIS SHORT WAVE BETWEEN 6 AND 6.5 CELSIUS PER KM.

MAIN CHALLENGE WILL BE THE TIMING AND COVERAGE OF CONVECTION THIS
EVENING. CURRENTLY FAVORING AREAS ALONG AND NORTH OF THE MASS PIKE
WITH HIGH CHANCE TO LIKELY POPS...WHERE BEST LOW LEVEL MOISTURE
CONVERGENCE AND STRONGEST WIND FIELDS RESIDE. ELSEWHERE A FEW
SCATTERED CELLS COULD TRACK SOUTHEAST OF THE PIKE INTO FAR NORTHERN
CONNECTICUT...EXTREME NORTHERN RHODE ISLAND AND INTERIOR
SOUTHEASTERN MASSACHUSETTS. A FEW OF THESE STORMS WILL BE SEVERE.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8PM FOR SOUTHERN
NEW HAMPSHIRE...AND NOW AN EXPANSION WILL BE ISSUED FURTHER SOUTH
INTO WESTERN AND CENTRAL MASSACHUSETTS AND NORTHERN CONNECTICUT THIS
EVENING. SKYWARN HAS BEEN ACTIVATED AND WILL CONTINUE TO MONITOR THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THIS EVENING.

A COLD FRONT APPROACHING FROM NORTHERN NEW ENGLAND SHOULD STALL OVER
EXTREME NORTHERN PORTIONS OF THE FORECAST AREA OF JUST NORTH OF THE
FORECAST AREA LATE TONIGHT.

OTHERWISE EXPECT CONVECTION TO DIMINISH AFTER MIDNIGHT WITH A MUGGY
CONDITIONS EXPECTED.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SATURDAY...HOT AND HUMID CONDITIONS EXPECTED TO PERSIST AS THE COLD
FRONT LIFTS BACK NORTH. AN UNCOMFORTABLE DAY EXPECTED AWAY FROM THE
IMMEDIATE SOUTH COAST...ALTHOUGH IT APPEARS HEAT INDICES WILL
RISE NEAR 100 DEGREES FOR A BRIEF TIME DURING THE AFTERNOON ACROSS
URBAN SECTIONS INCLUDING BOSTON AND HARTFORD. WILL NOT ISSUE A HEAT
ADVISORY AT THIS TIME BUT WILL MENTION THIS IN THE HAZARDOUS
WEATHER OUTLOOK. WEST FLOW AND 850 MILLIBAR TEMPERATURES BETWEEN +19
AND +20 CELSIUS TEMPERATURES SUPPORTS HIGHS IN THE MID 90S AWAY FROM
THE SOUTH COAST.

NEXT CONCERN WILL BE THE POTENTIAL FOR THUNDERSTORMS AND SEVERE
WEATHER THREAT AS THE COLD FRONT MAY VACILLATES BACK TO THE SOUTH
LATER IN THE DAY. THERE IS CONSIDERABLE DISAGREEMENT AMONGST THE
SHORT RANGE MODELS REGARDING THE PLACEMENT OF THE FRONT AT THIS
TIME...WHICH WILL HAVE A CONSIDERABLE IMPACT ON THE POTENTIAL FOR
THUNDERSTORMS. CURRENTLY HAVE DECIDED TO USE THE GFS AS IT KEEPS THE
FRONT FURTHER NORTH. THIS APPEARS TO MAKE MORE SENSE GIVEN A NEARLY
ZONAL FLOW AT 500 MILLIBARS AND LITTLE MECHANISM TO DRIVE THE FRONT
FURTHER SOUTH. OVERALL HAVE PLACED CHANCE POPS ACROSS THE NORTHERN
HALF OF THE FORECAST AREA CLOSEST TO THE FRONT. GIVEN THE AMOUNT OF
LOW LEVEL INSTABILITY AVAILABLE ANY STORMS WHICH DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. DID NOT MENTION ENHANCED WORDING AT THIS
TIME BUT LATER SHIFTS MAY WANT TO CONSIDER THIS.

SATURDAY NIGHT...EVENING CONVECTION POSSIBLE OVER NORTHERN SECTIONS.
CONVECTION COULD LINGER FOR AWHILE AS THE FRONT APPROACHES.
OTHERWISE ANOTHER MILD AND HUMID NIGHT EXPECTED.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
STILL A LOT OF UNCERTAINTY DURING THIS PORTION OF THE FORECAST...
ESPECIALLY WITH RESPECT TO THE DETAILS.

MID LEVEL FLOW ACROSS NEW ENGLAND REMAINS ZONAL THROUGH EARLY
SUN...THEN BEGINS TO BECOME CYCLONIC LATER SUN INTO EARLY NEXT WEEK
AS LONG WAVE TROUGH SETS UP ACROSS THE GREAT LAKES AND THE NORTHEAST.
THIS FLOW REGIME WILL SUPPORT A STALLED BOUNDARY SOMEWHERE AROUND
SOUTHERN NEW ENGLAND INTO EARLY NEXT WEEK.

EXPECTING UNSETTLED WEATHER WITH SHOWERS AND TSTMS /MAINLY DIURNAL/
BECOMING MORE WIDESPREAD...BUT NOT A WASHOUT. IN ADDITION...THE TREND
FOR TEMPERATURES WILL BE TO FALL BACK TO MORE SEASONABLE VALUES
NEXT WEEK.

OTHER FEATURE WORTH MENTIONING WILL BE THE QUASI TROPICAL WAVE
CURRENTLY OFF THE SOUTHEAST U.S. COAST. AS BROAD SOUTHWEST FLOW
BECOMES ESTABLISHED ALONG THE EASTERN SEABOARD EARLY NEXT WEEK IN
RESPONSE TO LONG WAVE TROF OVER THE GREAT LAKES AND NORTHEAST...THIS
SYSTEM WILL BEGIN MOVING NORTHEAST AND POSSIBLY TRACK ACROSS OR
NEAR SOUTHERN NEW ENGLAND MON OR TUE. THIS MAY RESULT IN A WIDESPREAD
APPRECIABLE RAINFALL EVENT.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR THIS AFTERNOON AND EVENING EXCEPT SCATTERED MVFR/IFR IN
TSTMS LATE TODAY. THE BEST CHANCE LOOKS TO BE IN SOUTHERN NEW
HAMPSHIRE INCLUDING MHT FROM 22Z TO 01Z. EXTREME NORTHERN MASS ALSO
POSSIBLE. THE TSTM POTENTIAL INCLUDES A CHANCE OF WIND GUSTS NEAR 50
KNOTS. MHT TAF WILL BE UPDATED IF AN ACTUAL TSTM IS WITHIN 2-3 HOURS
OF THE AIRPORT...AT 18Z THE POTENTIAL ACTION LOOKED TO BE 5 HOURS AWAY.

WITH THE CONVECTION IN NH...WE WILL NEED TO KEEP AN EYE ON TSTMS
POTENTIAL THIS EVENING FOR BAF-ORH-BOS. BUT THE PROBABILITY
DIMINISHES TO THE SOUTH WITH INCREASING DISTANCE FROM THE SUPPORTING
DYNAMICS.

OTHERWISE VFR OVERNIGHT WITH AREAS OF MVFR IN HAZE/FOG AFTER
MIDNIGHT.

VFR SAT EXCEPT SCATTERED MVFR CIG AND POSSIBLY LOCAL IFR VSBY IN
MAINLY AFTERNOON TSTMS.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

PREDOMINANTLY VFR...HOWEVER MVFR AT TIMES IN SCATTERED SHOWERS AND
TSTMS.

&&

.MARINE...
TONIGHT...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES ACROSS
THE OUTER SE WATERS TONIGHT FOR PERSISTENT SE SWELL UP TO 5 FT.

SATURDAY AND SATURDAY NIGHT...SW WIND GUSTS UP TO 20 KT POSSIBLE
ALONG THE SOUTH COAST SATURDAY. SEAS SHOULD REMAIN NEAR OR JUST
BELOW SMALL CRAFT ADVISORY CRITERIA AS BERTHA BEGINS TO TRACK N OF
OUR LATITUDE.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...BOUNDARY BEGINS TO LIFT NORTH AS A WARM FRONT. SHOWERS AND
TSTMS POSSIBLE. WINDS BECOME SOUTH AND BEGIN TO INCREASE.

MON INTO WED...VERY UNCERTAIN GIVEN TRACK OF QUASI TROPICAL WAVE
CURRENTLY OFF THE SOUTHEAST COAST. FOR THE MOMENT EXPECTING GENERALLY
SOUTH WINDS ALONG WITH A CHANCE OF SHOWERS AND TSTMS.

&&

.CLIMATE...
FOR INFORMATIONAL PURPOSES...HERE ARE SOME RECORD HIGH TEMPERATURES
FOR TODAY...JULY 18

ORH...93 SET IN 1900 AND 1982
BOS...98 SET IN 1982
PVD...99 SET IN 1982 AND 1999
BDL...99 SET IN 1982.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...BELK
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...BELK
AVIATION...WTB/BELK
MARINE...STRAUSS/BELK
Hazardous weather outlook, Jul 18, 5:17 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
517 PM EDT FRI JUL 18 2008

ANZ230>235-237-250-254-255-192130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
517 PM EDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT
CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS EVENING FROM BOSTON
HARBOR NORTHWARD TO THE MERRIMACK RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING MAINLY BOSTON HARBOR NORTH. A BETTER CHANCE OF THUNDERSTORMS
WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ005>007-013>016-026-RIZ001>008-192130-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
517 PM EDT FRI JUL 18 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 AIR QUALITY ALERT SATURDAY.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR SATURDAY.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO
MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ017>024-192130-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-
517 PM EDT FRI JUL 18 2008

...AIR QUALITY ALERT IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ESPECIALLY AT
SOUTHEAST FACING OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 AIR QUALITY ALERT SATURDAY.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR SATURDAY.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING WHICH COULD BE SEVERE. A BETTER CHANCE OF THUNDERSTORMS WILL
OCCUR SUNDAY INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ236-192130-
NARRAGANSETT BAY-
517 PM EDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY
INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002>004-008>012-192130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-
517 PM EDT FRI JUL 18 2008

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE GREATEST RISK APPEARS ALONG AND NORTH OF
THE MASSACHUSETTS PIKE. THE MAIN CONCERN IS STRONG TO DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT SATURDAY.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO
MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ011-192130-
CHESHIRE NH-
517 PM EDT FRI JUL 18 2008

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE
MAIN CONCERN IS LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY.

AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING PORTIONS
OF SATURDAY AS WELL.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING WHICH COULD BE SEVERE. A BETTER CHANCE OF THUNDERSTORMS WILL
OCCUR SUNDAY INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ012-015-192130-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
517 PM EDT FRI JUL 18 2008

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE
MAIN CONCERN IS LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY.

AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING PORTIONS
OF SATURDAY AS WELL.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING WHICH COULD BE SEVERE. A BETTER CHANCE OF THUNDERSTORMS WILL
OCCUR SUNDAY INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 4:22 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT FRI JUL 18 2008

CTZ002-MAZ009-011-182130-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
422 PM EDT FRI JUL 18 2008

AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 17 MILES NORTHWEST OF TOLLAND...OR ABOUT 2 MILES EAST OF GREAT
BARRINGTON...MOVING SOUTHEAST AT 17 MPH.

THE THUNDERSTORM WILL BE NEAR...
TOLLAND MASSACHUSETTS BY 520 PM EDT
HARTLAND CONNECTICUT BY 535 PM EDT
GRANBY CONNECTICUT BY 620 PM EDT.

WTB
Special weather statement, Jul 18, 6:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT FRI JUL 18 2008

MAZ008>011-182330-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
623 PM EDT FRI JUL 18 2008

AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 7 MILES WEST OF MIDDLEFIELD...OR ABOUT 10 MILES
SOUTHEAST OF PITTSFIELD...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
MIDDLEFIELD BY 630 PM EDT...
CHESTER BY 640 PM EDT...
HUNTINGTON AND CHESTERFIELD BY 650 PM EDT...
WESTHAMPTON BY 700 PM EDT...
EASTHAMPTON AND NORTHAMPTON BY 710 PM EDT...
HOLYOKE BY 720 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

WTB
Special weather statement, Jul 18, 6:41 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT FRI JUL 18 2008

MAZ002-003-008>011-182330-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
641 PM EDT FRI JUL 18 2008

AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
55 MPH AND SMALL HAIL.  THE STORMS WERE BETWEEN PITTSFIELD AND
LENNOX...MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
MIDDLEFIELD AND EAST WINDSOR BY 650 PM EDT...
HAWLEY AND WORTHINGTON BY 700 PM EDT...
ASHFIELD AND SHELBURNE BY 710 PM EDT...
CONWAY AND DEERFIELD BY 720 PM EDT...
LEVERETT AND GRANBY BY 730 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:08 PM EDTSevere Thunderstorm WarningBOXHampden52 min
Jul 18, 6:10 PM EDTSevere Thunderstorm WarningBOXFranklin35 min
Jul 18, 6:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire37 min
Jul 18, 7:20 PM EDTSpecial Marine WarningBOX55 min
Jul 18, 7:29 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester46 min
Jul 18, 7:40 PM EDTSpecial Marine WarningBOX65 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.